MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSPHERE XL PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSPHERE XL PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SSR10041020
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial mdr will be the only report submitted for mfr report #2954740-2017-00221.Product code: krd/hcg.Udi: (b)(4).The product will not be returned for analysis however a device history record review is currently being conducted and the results are not yet available.
 
Event or Problem Description
It was reported by a healthcare professional that a 4x10 micrusphere xl (ssr10041020/c29772) was used during a procedure and the coil could not be detached.The 4x10 micrusphere xl (complaint product) was delivered to the aneurysm as the first framing coil.After significant difficulty getting the coil to seat properly in the aneurysm, due to the shape of the aneurysm, the coil would not detach.After multiple attempts at pushing detachment button, repositioning the coil, slightly adjusting the microcatheter tip, opening a 2nd enpower control cable, opening a 2nd control box the coil would still not detach.There is no report of patient injury.The product was discarded and therefore will not be returned.
 
Additional Manufacturer Narrative
The micrusphere coil was not returned for investigation.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information, the event could not be confirmed.The product was not returned for analysis; however a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.There is no current safety signal identified related to the reported event based on review of complaint history for the device.

Brand Name
MICRUSPHERE XL PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6768309
Report Number2954740-2017-00221
Device Sequence Number1412547
Product Code KRD
UDI-Device Identifier00878528009948
UDI-Public(01)00878528009948(17)190930(10)C29772
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberSSR10041020
Device Lot NumberC29772
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2017
Supplement Date Received by Manufacturer09/08/2017
Initial Report FDA Received Date08/04/2017
Supplement Report FDA Received Date09/11/2017
Patient Sequence Number1